Alert archive / Florida / Flash Flood Warnings in 2017
Flash Flood Warning 58, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jun 30, 2017, 3:47 AM CDT for Santa Rosa County, Florida. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2017, 3:47 AM CDT (08:47 UTC)
- Expired
- Jun 30, 2017, 6:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 102 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:00 AM CDT | FLASH FLOOD | 3 W Bagdad, FL | WATER ON THE ROADWAY AT CHANTILLY WAY AND HIGHWAY 90 |
| Jun 30, 5:00 AM CDT | FLASH FLOOD | 3 Wsw Bagdad, FL | WATER OVER THE ROADWAY NEAR COMMERCE AT AVALON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 73 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.8 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1614 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
952
WGUS54 KMOB 300847
FFWMOB
FLC113-301115-
/O.NEW.KMOB.FF.W.0058.170630T0847Z-170630T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
347 AM CDT FRI JUN 30 2017
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Central Santa Rosa County in northwestern Florida...
* Until 615 AM CDT
* At 345 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 3 to 6 inches of rain have
fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Pensacola, Pace, Floridatown, Point Baker and Pea Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3051 8716 3053 8719 3055 8719 3056 8721
3056 8722 3057 8722 3057 8723 3058 8722
3060 8724 3080 8697 3050 8714 3050 8716
$$1 follow-up statement
927
WGUS74 KMOB 301020
FFSMOB
Flash Flood Statement
National Weather Service Mobile AL
520 AM CDT FRI JUN 30 2017
FLC113-301115-
/O.CON.KMOB.FF.W.0058.000000T0000Z-170630T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Rosa FL-
520 AM CDT FRI JUN 30 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
CENTRAL SANTA ROSA COUNTY...
At 516 AM CDT, local law enforcement flooding across several
locations in and around the Milton area. While the heavy rain has
ended across the warned area, flooding issues are expected to
continue through at least the next hour. Radar estimates and rain
gage reports indicate that 3 to 6 inches of rain has fallen across
portions of west central Santa Rosa County, west of Milton, since
midnight, with some areas receiving over 8 inches of rain since
yesterday.
Some locations that will experience flooding include...
Pace, Floridatown, Point Baker and Pea Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3051 8716 3053 8719 3055 8719 3056 8721
3056 8722 3057 8722 3057 8723 3058 8722
3060 8724 3080 8697 3050 8714 3050 8716
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 11:56 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 29, 11:56 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1156 PM CDT Thu Jun 29 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 06Z issuance...A late evening resurgence of convection has formed over coastal AL with additional convection continuing to move east over south central AL and the western FL Panhandle. At this time, given coverage, will maintain convection in the vicinity of the coastal terminals. MVFR cigs. Light southeast winds. Potential for additional tsra again on Friday. /10 && .PREV DISCUSSION... /issued 949 PM CDT Thu Jun 29 2017/ DISCUSSION...See updated information for land areas below. UPDATE...Regional radars detecting scattered to numerous showers with embedded isolated thunderstorms across south central Alabama and the western Florida panhandle moving east-northeast at 25 mph. The overall intensity of the rain has decreased throughout the evening hours, and the potential for flooding rain impacts has diminished. The line of precipitation over the eastern portion of the Flash Flood Watch area, or over the western Florida panhandle (Escambia and Santa Rosa counties), will be moving east of the watch area shortly. Therefore, will let the Flash Flood Watch along the coast expire at 10 pm. Will update the POP, weather, and QPF grids, along with the associated public products after 10 pm to reflect this decreasing trend. /22 PREV DISCUSSION... /issued 648 PM CDT Thu Jun 29 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...Broken line of convection tracks eastward over the central Gulf coast this evening with potential of additional shra/tsra moving eastward back behind it. Leading edge potentially impacting PNS terminal around 30.01Z bringing lowered cigs to MVFR categories, brief strong wind gusts, and lowering vsby to LIFR to IFR categories. /10 PREV DISCUSSION... /issued 354 PM CDT Thu Jun 29 2017/ Potential For Locally Heavy Rainfall and Flash Flooding Continues Through Early This Evening... NEAR TERM /Now Through Friday/...Convective activity over southeast Mississippi will continue to move northeast and east through the local area this evening and into the early hours tonight, with rain gradually ending from west to east after sunset. Redevelopment of scattered showers and storms will then be possible late tonight into early Friday before activity increases in coverage and intensity once again across the area Friday afternoon. Brief, heavy downpours and lightning will again be the primary threat, though stronger cells could produce gusty winds as well. Low temps tonight range from the low to mid 70's and highs on Friday reach the mid 80's inland and low 80's along the immediate coast. /49 In terms of flooding potential late this afternoon into this evening, we will continue the Flash Flood Watch for southern portions of the CWA until 10 PM, and convection allowing models still show potential for locally heavy rain to spread along the current watch area late this afternoon into at early this evening. Localized heavy rainfall rates could quickly lead to 1 to 3 inches of rainfall in a short period of time, and given the saturated grounds and earlier heavier rains today, will leave the watch up for now and let the next shift assess trends. /21 SHORT TERM /Friday night Through Sunday night/...Mid level flow will flatten and become more zonal late Friday night into Saturday as the upper level trough continues to lift toward the Eastern Seaboard and as an upper level ridge of high pressure strengthens over the Gulf of Mexico. Convection should diminish in coverage, with a few lingering showers or storms still possible mainly over eastern and northeastern portions of the area Friday evening, with little activity expected after midnight. Will maintain low POPs over the northeastern CWA through 06Z, with a dry forecast during the overnight hours Friday night. We expect coverage of showers and thunderstorms to increase again during the day Saturday, especially over southeast MS and interior portions of southwest AL and the northwest FL Panhandle away from the immediate coast. Will have POPs ranging from 20-30% near the immediate coast and beaches, to 40-50% inland during the day Saturday. Coverage may begin to diminish once again Saturday evening, but will leave at least a slight chance of convection through the night as embedded shortwave impulses traverse the area within the moist zonal flow. A similar pattern continues into Sunday and Sunday night, with scattered showers and storms once again developing during the day, with decreasing coverage during the evening/night time hours. We will need to continue to monitor for locally heavy rainfall and perhaps some localized flooding through the weekend. Otherwise, the warm and humid pattern continues with highs Saturday and Sunday ranging from the upper 80s to lower 90s inland, with mid to upper 80s near the immediate coast. Lows each night should range from the lower to mid 70s inland, with mid to upper 70s along the immediate coast and beaches. /21 LONG TERM /Monday Through Thursday/...Medium range models are in decent agreement with building the upper ridge axis over the north central Gulf of Mexico and central Gulf Coast region Monday, and then farther northward over the central Gulf Coast region and southeast states and adjacent western Atlantic through midweek. Despite the presence of the building ridge, enough moisture will be available for the development of scattered showers and thunderstorms each day through the period. Heat and humidity otherwise will be the rule with temperatures trending upward to around 90 to the lower 90s inland, and upper 80s to around 90 near the coast, with morning lows remaining in the 70s. /21 MARINE...Weak high pressure continues over the southeast U.S. and eastern gulf through Friday then builds west over the northern gulf through early next week. A light to moderate southerly flow will persist with the pattern through early next week with higher winds over the near shore waters each afternoon due to daytime heating. High rain chances are still expected over the northern gulf through early Friday before tapering off slowly through the weekend as the ridge of high pressure over the northern gulf is reinforced from the north and west. Seas range from 2 to 3 feet into Friday morning then around 2 feet through early next week. /49 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 29, 9:45 PM CDT, 6 hours 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 945 PM CDT Thu Jun 29 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-010300- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 945 PM CDT Thu Jun 29 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Tonight Many area rivers remain in flood...some still at moderate flood levels. Additional rainfall will likely prolong this situation a couple of more days. There is a moderate risk for rips currents. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Mostly nuisance flooding of poor drainage and low lying areas can be expected with some of the heavier showers or thunderstorms through Friday afternoon. Many area rivers will remain in flood...some still at moderate flood levels. Additional rainfall will likely prolong this situation a couple of more days. A moderate risk for rip currents will continue on Friday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Wednesday. GMZ630>635-650-655-670-675-010300- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 945 PM CDT Thu Jun 29 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight Winds and seas will be higher near isolated to scattered storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Winds and seas will be higher near scattered storms through early next week.
In the hours before
Special weather statement, Jun 30, 12:03 AM CDT, 3 hours 44 minutes before
Special Weather Statement National Weather Service Mobile AL 1203 AM CDT FRI JUN 30 2017 ALZ263-265-300600- Mobile Coastal AL-Mobile Central AL- 1203 AM CDT FRI JUN 30 2017 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN MOBILE COUNTY UNTIL 100 AM CDT... At 1202 AM CDT, the strong thunderstorm was located near Theodore, moving northeast at 10 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Tillmans Corner, Theodore and eastern Grand Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3041 8810 3041 8835 3062 8824 3062 8804 TIME...MOT...LOC 0502Z 204DEG 7KT 3047 8819
Special weather statement, Jun 30, 12:32 AM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
1232 AM CDT FRI JUN 30 2017
FLZ203>205-300630-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
1232 AM CDT FRI JUN 30 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN OKALOOSA AND EASTERN SANTA ROSA COUNTIES UNTIL 130 AM
CDT...
At 1230 AM CDT, one strong thunderstorm was located over Milton and
another strong thunderstorm was located over northwest Okaloosa
county. These two storms and moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pensacola, Milton, Bagdad, Baker, Pea Ridge, Roeville and Point
Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3064 8717 3100 8685 3099 8659 3083 8658
3041 8709
TIME...MOT...LOC 0530Z 211DEG 14KT 3064 8703The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:11 AM CDT | Flash Flood Warning | MOB | Santa Rosa | 6 hr |
| Jun 30, 12:32 AM CDT | Special Weather Statement | MOB | Santa Rosa | 58 min |
| Jun 30, 1:17 AM CDT | Flash Flood Warning | MOB | Okaloosa | 5 hr |
| Jun 30, 5:28 AM CDT | River Flood Warning | MOB | Okaloosa, Santa Rosa | 35 hr |
| Jun 30, 6:06 AM CDT | Areal Flood Warning | MOB | Okaloosa, Santa Rosa | 12 hr |
| Jun 30, 9:02 AM CDT | River Flood Warning | MOB | Okaloosa | 58 hr |
Nearby
Flash Flood Warnings in Florida, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.